How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31153
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I am desperate /advice daughter, I am at my

Customer Question

I am desperate for help/advice for my daughter, I am at my wits end and don't know how to deal with it. We currently live in Spain and it is very difficult to get the help out here. We plan to move back to UK in January but I am worried that things will have gone too far by then.
She is 22, has smoked cannabis regularly since she was 18. About two and a half years ago she became very depressed and suffered with very bad anxiety. During this period she started using cocaine. After a visit to the doctor, she was prescribed anti-depressant/anti-anxiety tabs which just seemed to make her anxiety worse. She stopped using cocaine about 18 months ago. She is now smoking weed every day, is on Escitalopram, 20mg per day, and is also taking between 20-40 mgs valium per day. She is in a bad way but I just don't know whether it;s a combination of all the meds etc that have made her this way. She has self-harmed but this is not a regular thing. She is also not eating and is a weight of 7st, for her 5foot 6 height. She keeps telling me she will reduce the valium but as I don't live with her, I cannot be certain, I have tried everything I can. She also likes to have a drink or two which again , I know is dangerous with the valium.
I really think she is in denial about how bad things are and I need some professional advice as how to deal with this. I could never forgive myself if things got worse. She often says how she wishes she could 'sleep permeanently' so I can understand how it is difficult for her to stop taking the things that make her feel better! She also has period of intense anger.
PLEASE HELP!
Thanking you in advance,
Sharon
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Chip replied 1 year ago.
Hi SharonFirst question--have you spoken to her doctor about this and have you looked into addiction treatment programs or counseling for her?
Customer: replied 1 year ago.
Her doctor stopped prescribing her valium a while ago but she is getting them from an undisclosed supplier. The real problem is that I don't know whether she is addicted, but naively I think I'm probably burying my head in the sand. She is in a bad way, emotionally, mentally etc so I don't see any way forward until I can get her to a doc in UK. I just really need to know if you think the 20-40mg a day is too much and having taken this for a month or two is she likely to be addicted?? ALso, could the long term valium use be making her anxiety/depression worse?? I just want to be best equipped to deal with this until I can get back to UK.
Customer: replied 1 year ago.
Also, the combination of regular weed, Escitalopram and sometimes codeine , is things making the problem worse?? I just need to know how to deal with this, feel completely out of my depth!!
Expert:  Dr. Chip replied 1 year ago.
OK.
Yes that's way too much Valium and the combination of that and the weed are definitely making things worse.
I think she does have an addiction problem and the Esctalopram will not treat that at all.
If she can't get counseling, especially an addiction program or Narcotics Anonymous at this time then she definitely will need that when you get to the UK
For the time being all you can do is support her and let her know about your concerns
Let me know if you need more information please